Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it normal to have diarrhea while on T3 medications?

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).
Fri, 17 May 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hello,

Yes, it is a normal side effect for T3 mediaton, your body in a few days will accommodate these changes and side effect will subside.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Salah Saad Shoman, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I started yesterday with normal diarrhea and having a taste in my mouth that was like a cheesy, rotten egg taste. Last night my bowels turned into a foamy and yellow diarrhea and its a horrible burning sensation after having the diarrhea. The taste in mouth is still present and I am burping at times too. What could all this be?

doctor1 MD

I have abdominal pain(upper and lower abdomen), burning feeling in bowels in lower abdomen, large increase in gas, small amount of nausea at times after I eat. Bowel movemets can b soft normal, diarrhea, it changes frequently, I am healthy, active, exercise 5 days a week, eat high fiber very healthy diet. No medical history except small bowel resection due to adhesions

doctor1 MD

Yesterday I started having a bad headache, abdominal pains, and normal diarrhea. It got progressively worse throughout the day and I was up all night becuase of the abdominal pain. Today the diarrhea changed to almost completely liquid with a bright yellow color, with some yellowish brownish goo. It is more and more painful in my abdomen when I go to the bathroom, and my anus is also very painful now. What is going on?!

Recent questions on  Thyroid

doctor1 MD

Hello Doctor, I was diagnosed with hypothyroidism in 2009 since then i am using levothyroxin 50mg but still i have lot of thyroid symptoms like weight gain ( I almost increased 30kgs), sleeping disorders, dry skin ,and hair loss can i get any NDT medicines or T3 included supplement to get rid

doctor1 MD

i am 29 years have been detected with pcos and thyroid , have been taking thyronom 100mg. have regular periods. dr has suggested me fertyl and gluconom , follic acid. kindly tell me is it a gud medication and how helpful it will be for conceiving as i am eager

doctor1 MD

dear doc I had high tryglycerides 340 and high bp 110 /190 and totalcholesterol 260 I was blood tested and I am under medication stil I have the heaviness in chest with a light headache its 8 days now iam on medicine.Coul I have hypothyroidism also?

doctor1 MD

How long does it take for metoprolol to start working. I just started it last night. 25 mg. My bp reading at physicians was 159/98. I am having thyroid, hormonal and severe anxiety. Will the blood pressure med take a long time to take effect or should I start working soon? He also put me on visteril for anxiety. Are they safe to be taken at the same time?

doctor1 MD

my child is 21 months old and suffeing from constipation from long term. pedistrician told to use some laxatives from 10days as situation got worse ,but still no luck.we did use the back medicine for m otion after 4days while using laxatives. she...

doctor1 MD

My father undergone Electrical cardioversion treatment due to having severe Atrial Fibrilation (AF). Needless to say the treatment did not work after 4 attempts and they have prescribed him various medications to control the rate of the heart. We...

doctor1 MD

I'm a 69 year old female and I'm still getting hot flashes. Doctors say it's something like my internal thermostat is not working. Doesn't sound very specific, does it? A few days ago a hot flash came on and this time the cold sweat was...